Alert archive / Maine / Wind Advisories in 2006

Wind Advisory 9, NWS Caribou, ME

April 3, 2006Hancock County, Washington County, Maine

NWS Caribou, ME issued this wind advisory at Apr 3, 2006, 4:30 PM EDT for Hancock County, Washington County, Maine. It took effect at Apr 4, 2006, 8:00 AM EDT. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Apr 3, 2006, 4:30 PM EDT (20:30 UTC)
In effect from
Apr 4, 2006, 8:00 AM EDT
Expired
Apr 4, 2006, 9:13 PM EDT
In force
13 hr
Issued by
NWS Caribou, ME

Counties Hancock County, ME, Washington County, ME

The radar

The Caribou radar (KCBW), 142 km from the middle of the area, began a volume at 20:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Gray, ME (KGYX), launched 12:00Z, 8.5 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 12:00Z on 2006-04-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 12:00Z on 2006-04-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -25 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3296 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
-25 m²/s²
0-3 km storm-relative helicity
39 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KCAR 032030
NPWCAR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
430 PM EDT MON APR 3 2006

...STRONG EASTERLY WINDS ARE EXPECTED ACROSS COASTAL DOWNEAST
MAINE TUESDAY INTO TUESDAY EVENING...

.STRONG EASTERLY WINDS ARE EXPECTED TO DEVELOP FOR COASTAL
DOWNEAST MAINE AHEAD OF AN INTENSIFYING COASTAL LOW MOVING
NORTHEAST INTO THE GULF OF MAINE ON TUESDAY. WINDS WILL SUBSIDE
BY LATE TUESDAY NIGHT AS THE LOW MOVES NORTHWARD INTO CENTRAL
PORTIONS OF MAINE.

MEZ029-030-040430-
/O.NEW.KCAR.WI.Y.0009.060404T1200Z-060405T0200Z/
COASTAL HANCOCK-COASTAL WASHINGTON-
INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL...
EASTPORT...MACHIAS...CHERRYFIELD
430 PM EDT MON APR 3 2006

...WIND ADVISORY IN EFFECT FROM 8 AM TO 10 PM EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 10 PM EDT TUESDAY. 

EXPECT EAST WINDS TO INCREASE TO 25 TO 35 MPH WITH GUSTS UP TO 50
MPH DURING THE DAY TUESDAY AND LASTING INTO TUESDAY EVENING BEFORE
SUBSIDING. HIGHEST SUSTAINED WINDS AND WIND GUSTS WILL OCCUR OVER
HIGHER TERRAIN FACING OCEAN SIDE.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH.  WINDS OF
THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. 

$$

VJN
5 follow-up statements
000 
WWUS71 KCAR 040119
NPWCAR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
919 PM EDT MON APR 3 2006

...STRONG EASTERLY WINDS ARE EXPECTED ACROSS COASTAL DOWNEAST
MAINE TUESDAY INTO TUESDAY EVENING...

.STRONG EASTERLY WINDS ARE EXPECTED TO DEVELOP FOR COASTAL
DOWNEAST MAINE AHEAD OF AN INTENSIFYING COASTAL LOW MOVING
NORTHEAST INTO THE GULF OF MAINE ON TUESDAY. WINDS WILL SUBSIDE
BY LATE TUESDAY NIGHT AS THE LOW MOVES NORTHWARD INTO CENTRAL
PORTIONS OF MAINE.

MEZ029-030-041000-
/O.CON.KCAR.WI.Y.0009.060404T1200Z-060405T0200Z/
COASTAL HANCOCK-COASTAL WASHINGTON-
INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL...
EASTPORT...MACHIAS...CHERRYFIELD
919 PM EDT MON APR 3 2006

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 10 PM EDT
TUESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 10 PM EDT TUESDAY.

EXPECT EAST WINDS TO INCREASE TO 25 TO 35 MPH WITH GUSTS UP TO
50 MPH DURING THE DAY TUESDAY AND LASTING INTO TUESDAY EVENING
BEFORE SUBSIDING. HIGHEST SUSTAINED WINDS AND WIND GUSTS WILL
OCCUR OVER HIGHER TERRAIN FACING OCEAN SIDE.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH.  WINDS OF
THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS.

$$

VJN
000 
WWUS71 KCAR 041018
NPWCAR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
618 AM EDT TUE APR 4 2006

...STRONG EASTERLY WINDS ARE EXPECTED ACROSS COASTAL DOWNEAST
MAINE TODAY INTO THIS EVENING...

.STRONG EASTERLY WINDS ARE EXPECTED TO DEVELOP FOR COASTAL
DOWNEAST MAINE AHEAD OF AN INTENSIFYING COASTAL LOW MOVING
NORTHEAST INTO THE GULF OF MAINE TODAY. WINDS WILL SUBSIDE BY LATE
TONIGHT AS THE LOW MOVES NORTHWARD INTO CENTRAL PORTIONS OF
MAINE.

MEZ029-030-042230-
/O.CON.KCAR.WI.Y.0009.060404T1200Z-060405T0200Z/
COASTAL HANCOCK-COASTAL WASHINGTON-
INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL...
EASTPORT...MACHIAS...CHERRYFIELD
618 AM EDT TUE APR 4 2006

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO
10 PM EDT THIS EVENING...

EXPECT EAST WINDS TO INCREASE TO 25 TO 35 MPH WITH GUSTS UP TO 50
MPH THIS MORNING AND LASTING INTO THIS EVENING BEFORE SUBSIDING.
HIGHEST SUSTAINED WINDS AND WIND GUSTS WILL OCCUR OVER HIGHER
TERRAIN FACING OCEAN SIDE.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH.  WINDS OF
THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS.

$$

KHW
000 
WWUS71 KCAR 041430
NPWCAR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
1030 AM EDT TUE APR 4 2006

...STRONG EAST WINDS ARE EXPECTED ACROSS COASTAL DOWNEAST MAINE
   THIS AFTERNOON INTO THIS EVENING...

.STRONG EAST WINDS WILL OCCUR ACROSS COASTAL DOWNEAST MAINE AHEAD
OF AN INTENSIFYING COASTAL LOW MOVING NORTHEAST INTO THE GULF OF
MAINE THIS AFTERNOON INTO THIS EVENING. WINDS WILL SUBSIDE AS THE
LOW MOVES NORTHWARD INTO CENTRAL PORTIONS OF MAINE BY LATE TONIGHT.

MEZ029-030-042230-
/O.CON.KCAR.WI.Y.0009.000000T0000Z-060405T0200Z/
COASTAL HANCOCK-COASTAL WASHINGTON-
INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL...
EASTPORT...MACHIAS...CHERRYFIELD
1030 AM EDT TUE APR 4 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING...

EAST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH WILL CONTINUE
THIS AFTERNOON AND LAST INTO THIS EVENING BEFORE SUBSIDING. THE
HIGHEST SUSTAINED WINDS AND WIND GUSTS WILL OCCUR OVER THE HIGHER
TERRAIN FACING THE OCEAN SIDE.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH.  WINDS OF
THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS.

$$

FITZSIMMONS
000 
WWUS71 KCAR 041935
NPWCAR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
335 PM EDT TUE APR 4 2006

...STRONG EAST WINDS TO CONTINUE FOR COASTAL DOWNEAST MAINE
   ESPECIALLY THE OUTER ISLANDS THROUGH THIS EVENING...

.STRONG EAST WINDS WILL CONTINUE ACROSS COASTAL DOWNEAST MAINE...
ESPECIALLY THE OUTER ISLANDS...AS LOW PRESSURE LIFTS THROUGH THE
MID COAST OF MAINE THIS EVENING. WINDS WILL SUBSIDE AS THE LOW
MOVES NORTH INTO CENTRAL MAINE BY LATE TONIGHT.

MEZ029-030-050200-
/O.CON.KCAR.WI.Y.0009.000000T0000Z-060405T0200Z/
COASTAL HANCOCK-COASTAL WASHINGTON-
INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL...
EASTPORT...MACHIAS...CHERRYFIELD
335 PM EDT TUE APR 4 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING...

EAST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH WILL CONTINUE
INTO THIS EVENING BEFORE SUBSIDING. THE HIGHEST SUSTAINED WINDS
AND WIND GUSTS WILL OCCUR OVER THE HIGHER TERRAIN AND ACROSS THE
OUTER ISLANDS.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH.  WINDS OF
THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS.

$$

FITZSIMMONS
000 
WWUS71 KCAR 050113
NPWCAR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
913 PM EDT TUE APR 4 2006

MEZ029-030-050215-
/O.CAN.KCAR.WI.Y.0009.000000T0000Z-060405T0200Z/
COASTAL HANCOCK-COASTAL WASHINGTON-
INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL...
EASTPORT...MACHIAS...CHERRYFIELD
913 PM EDT TUE APR 4 2006

...WIND ADVISORY IS CANCELLED...

WIND GUSTS ARE NO LONGER REACHING WIND ADVISORY CRITERIA ACROSS
THE ADVISORY AREA...THEREFORE...THE NATIONAL WEATHER SERVICE IN
CARIBOU HAS CANCELLED THE WIND ADVISORY. WINDS WILL CONTINUE TO
SLOWLY DIMINISH OVERNIGHT AS THE CENTER OF THE LOW PRESSURE SYSTEM
MOVES NORTHWARD ONTO THE MID MAINE COAST.

$$

VJN

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this wind advisory went out at Apr 3, 2:57 AM EDT, 13 hours 33 minutes earlier.

Area forecast discussion, Apr 3, 2:57 AM EDT, 13 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
257 AM EDT MON APR 3 2006

.SYNOPSIS...HIGH PRESSURE WILL BUILD EAST ACROSS THE REGION
THIS MORNING THEN MOVE TO THE EAST LATE TODAY AS LOW PRESSURE
BEGINS TO APPROACH FROM THE WEST. THIS LOW WILL MOVE INTO SOUTHERN
MAINE TUESDAY NIGHT THEN DRIFT SLOWLY OFF TO THE EAST THROUGH
THURSDAY. THIS SYSTEM WILL BRING SOME RAIN AND SNOW TO THE REGION
WITH COOL AND UNSETTLED CONDITIONS PERSISTING THROUGH THE LATTER
PART OF THE WEEK.

&&

.SHORT TERM /TODAY THROUGH TUESDAY/...
HIGH PRESSURE WILL CROSS THE STATE THIS MORNING AND THEN MOVE EAST
OF THE AREA THIS AFTERNOON AS LOW PRESSURE APPROACHES FROM THE
WEST. EXPECT HIGH CLOUDS TO INCREASE FROM WEST TO EAST ACROSS THE
STATE THIS AFTERNOON. CLOUDS WILL SLOWLY LOWER AND THICKEN MONDAY
NIGHT AS DEEP MOISTURE MOVES ACROSS THE STATE IN RESPONSE TO
SOUTHWEST FLOW AT ALL LEVELS. MODELS CONTINUE TO FORECAST PRIMARY
LOW OVER QUEBEC TO FILL EARLY TUESDAY WITH REDEVELOPMENT OF
SECONDARY LOW OVER SOUTHERN NEW ENGLAND. GFS HAS COME INTO LINE
WITH NAM AND EUROPEAN MODELS WITH LOW MOVING OFF THE NEW HAMPSHIRE
COAST BY LATE TUESDAY. EXPECT RAIN TO SPREAD ACROSS SOUTHWESTERN
SECTIONS OF OUR FORECAST AREA DURING TUESDAY AFTERNOON. CRITICAL
THICKNESS AND SURFACE TEMPERATURES IN THE LOW 40S WILL MEAN PRECIP
WILL INITIALLY FALL AS RAIN. NOSE OF LOW LEVEL JET WILL MOVE
ACROSS COASTAL SECTIONS TUESDAY AFTERNOON INTO TUESDAY EVENING SO
WILL HAVE TO BE AWARE OF POSSIBLE WIND ADVISORY IN LATER
FORECASTS FOR COASTAL SECTIONS.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
BOTH THE 00Z NAM AND GFS PLACE SFC LOW JUST SE OF PWM AT 00Z WED
W/ AREA OF PRECIP N AND NE OF THIS SYSTEM ACROSS MAINLY SRN AND
CENTRAL PORTIONS OF OUR FA. THIS PRECIP PROGGED TO SPREAD ACROSS
THE REMAINDER OF THE FA BY MDNGT W/ POPS INCREASING TO LIKELY ALL
AREAS BY THIS TIME. CRITICAL THICKNESSES START OFF MARGINAL BUT
BOTH MODELS BRING IN MUCH COLDER AIR ALOFT QUICKLY DURING THE NGT
AND XPCT MOST OF CENTRAL AND NRN MAINE TO BE IN FOR A PERIOD OF
WET SNOW FROM TUE NGT INTO WED... ATTM APPEARS AT LEAST SEVERAL
INCHES OF SNOW ARE POSSIBLE SPCLY ACROSS THE HGR ELEVS OF THE
CENTRAL AND N AND THIS REFLECTED BY THE LATEST NCEP HPC SNOW
GRAPHICS... AFTER A VERY MILD LAST WEEK OF MARCH...LUKS LIKE WNTR
WILL AT LEAST MAKE A BRIEF RTN...

&&

.AVIATION...
VFR CONDS XPCTD NXT 24 HRS AS HIGH PRES DOMINATES...

&&

.MARINE...
WINDS CONTINUE TO DIMINISH OVER THE WATERS THIS MORNING AS HIGH
PRESSURE BUILDS ACROSS THE AREA. WINDS AND SEAS TO INCREASE
TONIGHT AS LOW PRESSURE APPROACHES FROM THE WEST. AS SURFACE LOW
REDEVELOPS OFF THE NEW HAMPSHIRE COAST AND LOW LEVEL JET MOVES
ACROSS THE WATERS...GALE FORCE WINDS POSSIBLE LATE TUESDAY.

&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
MARINE...NONE.
&&

SHORT TERM/MARINE...FOSTER
LONG TERM/MARINE...KHW
AVIATION...WOLFE
Hazardous weather outlook, Apr 3, 5:05 AM EDT, 11 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CARIBOU ME
505 AM EDT MON APR 3 2006

ANZ050-MEZ001>006-010-011-015>017-029>032-040915-
COASTAL WATERS FROM EASTPORT ME TO STONINGTON ME OUT 25 NM-
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-
INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK-
COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON-
505 AM EDT MON APR 3 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN AND EASTERN MAINE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

LOW PRESSURE APPROACHING FROM THE WEST WILL INTENSIFY OVER THE
WESTERN GULF OF MAINE BY TUESDAY EVENING THEN LIFT NORTH INTO
SOUTHWESTERN MAINE BY WEDNESDAY MORNING. THIS LOW WILL BRING RAIN
AND SOME WET SNOW TO THE REGION FROM LATE TUESDAY INTO WEDNESDAY.
AT THIS TIME...SOME LIGHT TO MODERATE ACCUMULATIONS OF WET SNOW
ARE POSSIBLE ACROSS MAINLY HIGHER ELEVATIONS OF WESTERN AND
NORTHERN MAINE. THIS LOW WILL THEN SLOWLY DRIFT EASTWARD KEEPING
CHILLY AND UNSETTLED CONDITIONS IN PLACE INTO THURSDAY.

.SPOTTER INFORMATION STATEMENT...

KHW

Nearby

Wind Advisories in Maine, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.